Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 51, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 9, 2004, 8:45 PM CDT for Trigg County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2004, 8:45 PM CDT (01:45 UTC)
- Expired
- Jul 9, 2004, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Trigg County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1469 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 100144 FFWPAH KYC221-100445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 845 PM CDT FRI JUL 9 2004 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... TRIGG COUNTY IN WESTERN KENTUCKY * UNTIL 1145 PM CDT * AT 840 PM CDT...RADAR ESTIMATED RAINFALL RATES APPROACHING TWO INCHES AN HOUR JUST SOUTHEAST OF CADIZ...WITH ANOTHER STORM MOVING NORTH IN A SIMILAR PATH. THUS...RAINFALL TOTALS WILL LIKELY BE BETWEEN TWO AND THREE INCHES WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE CADIZ...CANTON AND ROCKCASTLE A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. NEVER ATTEMPT TO CROSS HIGH WATER IN A VEHICLE OR ON FOOT BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3695 8768 3667 8772 3671 8801 3688 8815 $$ KH
2 follow-up statements
000 WGUS73 KPAH 100249 FFSPAH KYC221-100315- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 942 PM CDT FRI JUL 9 2004 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR TRIGG COUNTY UNTIL 1145... LOCAL DES AND LAW ENFORCEMENT REPORTED THAT WATER WAS OVER AREA ROADWAYS IN SOME LOCATIONS...MAINLY NEAR CURULEAN AND JUST SOUTHEAST OF CADIZ. RADAR INDICATED RAINFALL TOTALS WERE AVERAGING BETWEEN TWO AND THREE INCHES. AT 945 PM...RADAR INDICATED ANOTHER STORM WAS MOVING INTO SOUTHERN TRIGG COUNTY FROM TENNESSEE. THE STORM WILL MOVE NORTHEAST AND INTO CHRISTIAN COUNTY AS IT DIMINISHES. THE STORM WILL AFFECT MAINLY SOUTHEAST TRIGG. THEREFORE...WITH FLOODING ALREADY IN PROGRESS AND ANOTHER STORM JUST UPSTREAM AND POISED TO MOVE INTO TRIGG COUNTY. THE WARNING WILL REMAIN IN EFFECT. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. NEVER ATTEMPT TO CROSS HIGH WATER IN A VEHICLE OR ON FOOT BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$ KH
000 WGUS73 KPAH 100318 FFSPAH KYC221-100345- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1020 PM CDT FRI JUL 9 2004 ...FLASH FLOOD WARNING IN EFFECT FOR TRIGG COUNTY HAS BEEN CANCELLED... THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE COUNTY AND NO LONGER POSE A SIGNIFICANT THREAT TO THE AREA. THIS COMBINED WITH THE FACT FLOODWATERS HAVE RECEEDED HAS RESULTED IN CANCELLATION OF THE WARNING. $$ KH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 2:40 PM CDT, 6 hours 5 minutes earlier.
Area forecast discussion, Jul 9, 2:40 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 240 PM CDT FRI JUL 9 2004 .DISCUSSION... BIGGEST FORECAST CONCERN WILL BE WITH THUNDERSTORM CHANCES...MAINLY SATURDAY... MODELS CONTINUE IN FAIRLY GOOD AGREEMENT WITH OVERALL SYNOPTIC PATTERN THROUGH THE UPCOMING WEEKEND AND INTO NEXT WEEK. H50 WEAKNESS/SHEAR AXIS TO REMAIN SET UP JUST WEST OF THE REGION THROUGH SATURDAY...BUT WILL RETROGRADE SLOWLY WESTWARD WITH TIME AS THE SERN U.S. H50 HIGH PRESSURE SYSTEM EVENTUALLY EXPANDS TO THE WEST AND NORTH. SOOOO...LOOKS LIKE BEST CHC FOR SCATTERED SHOWERS/THUNDERSTORMS WILL COME DURING THE HEAT OF THE DAY AND EARLY EVENING SAT WITH THE PROXIMITY OF THE H50 SHEAR AXIS. LIMITING FACTOR HERE SEEMS TO FAIRLY DRY BOUNDARY LAYERS. FORECAST LCLS FROM THE NGM ARE AT OR ABOVE 5000 FT SAT AFTERNOON. THUS...WILL UNDERCUT THE AVN/GFS MOS POPS VALUES CONSIDERABLY. IN FACT...MOST MOS 12 HR POP VALUES HAVE BEEN WAY ON THE HIGH SIDE IN CONVECTIVE SITUATIONS DURING RECENT WEEKS. HAVE BEGUN TO LEAN CLOSER TO THE 6 HR POP VALUES IN CONVECTIVE SITUATIONS. UPPER LEVEL HIGH IN SE U.S. WILL BUILD NORTHWEST AND LIMIT CHANCES OF PRECIP SUNDAY AND MONDAY. PRECIP CHANCES WILL EXIST WEST AND NORTH BUT BELIEVE FORECAST AREA WILL REMAIN DRY. HEAT WILL ALSO BUILD IN WITH DAYTIME HIGHS NUDGING INTO THE LOWER 90S INTO NEXT WEEK. WITH DEWPOINTS IN THE 70S...SHOULD SEE HEAT INDICES APPROACHING 100 DURING THE AFTERNOON. WILL KEEP MUCH OF THE EXTENDED STATUS QUO...UNTIL THURSDAY...WHEN MOST EXTENDED GUIDANCE HINTS AT SOMEWHAT OF A BREAKDOWN OF THE SE U.S. UPPER RIDGE. THIS WOULD LEAD TO ANOTHER FRONT KNOCKING ON THE DOOR...AND AN INCREASE RISK OF SHOWERS/THUNDERSTORMS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && GM
Hazardous weather outlook, Jul 9, 4:42 AM CDT, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 442 AM CDT FRI JUL 9 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-101000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 442 AM CDT FRI JUL 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SMALL CHANCE OF THUNDERSTORMS...MAINLY THIS AFTERNOON AND EVENING. DUE TO THE RELATIVELY SLOW STORM MOVEMENT AND ABUNDANT MOISTURE...LOCALLY HEAVY RAINS MAY ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE NEARLY EVERY DAY THROUGH THE PERIOD...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. COVERAGE IS EXPECTED TO BE VERY LOW IN MOST CASES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PRESLEY
In the hours before
Special weather statement, Jul 9, 5:49 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 549 PM CDT FRI JUL 9 2004 ILZ077-078-083-INZ081-085-086-092345- EDWARDS IL-GIBSON IN-POSEY IN-VANDERBURGH IN-WABASH IL-WHITE IL- 549 PM CDT FRI JUL 9 2004 ...SMALL HAIL AND WIND GUSTS OF 40 TO 45 MPH POSSIBLE WITH ISOLATED THUNDERSTORMS... STRONG THUNDERSTORMS WILL MOVE THROUGH GIBSON COUNTY INDIANA AND WABASH COUNTY ILLINOIS THROUGH 630 PM. THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...STRONG WIND GUSTS...DEADLY LIGHTNING...AND RAINFALL RATES OF AN INCH PER HOUR. LOOSE OBJECTS LEFT OUTDOORS MAY BE TOSSED ABOUT...IN ADDITION... SMALL TREE LIMBS MAY BE BROKEN OFF AND WEAKENED TREES MAY FALL. IF YOU ARE IN THE PATH OF THESE STORMS...REMAIN INSIDE A STURDY BUILDING FOR SHELTER. HOOPER
Special weather statement, Jul 9, 5:50 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 550 PM CDT FRI JUL 9 2004 MOZ100-107>109-092345- BUTLER MO-CARTER MO-RIPLEY MO-WAYNE MO- 550 PM CDT FRI JUL 9 2004 ...SMALL HAIL AND WIND GUSTS OF 40 TO 45 MPH POSSIBLE WITH ISOLATED THUNDERSTORMS... STRONG THUNDERSTORMS WILL MOVE THROUGH RIPLEY AND CARTER COUNTIES THROUGH 630 PM. THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL... STRONG WIND GUSTS...DEADLY LIGHTNING...AND RAINFALL RATES OF AN INCH PER HOUR. LOOSE OBJECTS LEFT OUTDOORS MAY BE TOSSED ABOUT...IN ADDITION... SMALL TREE LIMBS MAY BE BROKEN OFF AND WEAKENED TREES MAY FALL. IF YOU ARE IN THE PATH OF THESE STORMS...REMAIN INSIDE A STURDY BUILDING FOR SHELTER. HOOPER
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.